MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 383559
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva sp with maxzero 'valve' defect.The following information was provided by the initial reporter: an emergency room nurse at the châtellerault site has sent us a report concerning the defective nature of a device supplied by your company.The device in question is a nexiva® secure iv catheter with extension, reference (b)(4), which has resulted in an aes.Circumstances of occurrence/ description of facts when performing a blood test on a nexiva catheter, the valve was defective, creating a hemotoma at the point of function, resulting in an aes for the caregiver.Clinical consequences observed: valve became non-functional with significant oedema (b)(6) 2025 in the case of the incident mentioned above, the patient suffered: loss of a functional venous line due to hematoma + hemorrhage.
 
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
A device history record review was completed by our quality engineer team for provided material number 383559 and lot number 4156836.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported issue, and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.

Brand Name
BD NEXIVA SP WITH MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22412685
Report Number1710034-2025-01139
Device Sequence Number20897217
Product Code FOZ
UDI-Device Identifier00382903835591
UDI-Public(01)00382903835591(11)240604(17)270531(10)4156836
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383559
Device Lot Number4156836
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown